I am considering having a hair transplant. I am have a bold spot of the right top side of my head and a similar one is gradually developing on the left. My biggest problem is that I have ITP. I had been scheduled to do a transplant a few days ago and had gone for ITP treatment- I was given IVIG but it had no impact; infact it seems the platelets dropped. So I had to put off my surgery. The problem is it is difficult to schedule an appointment for surgery without knowing for sure that I’ll have the right platelet count on the day of surgery. Do you know of any hair transplant centre whether they can handle both the haematological and transplant aspects?
For those unfamiliar with idiopathic thrombocytopenic purpura (ITP), I’ll turn to Google Health for a good description — “a bleeding disorder in which the immune system destroys platelets, which are necessary for normal blood clotting. Persons with the disease have too few platelets in the blood.” Idiopathic is just a fancy way for doctors say we really don’t know what is going on. There are some treatments as you know, but sometimes it can be difficult to treat.
Having surgery when your platelets are low can be dangerous, because your blood will not clot and any bleeding may not stop. I understand you want to have a surgery, but any surgeon in their right mind would not knowingly perform surgery on a patient with ongoing ITP with low platelets. The key point is that you need to have your ITP treated and wait until your platelets return to normal levels. Until then, I would worry more of your health than your hair.
My final thought is that you mention a bald spot on a part of your head. While I really cannot diagnose you with a description, are you sure you have male pattern baldness? Something about the way you described your hair loss makes me think you have alopecia areata (which is also a condition where your immune system attacks your hair follicle, the way it destroys your platelets in ITP). Just a hunch. Please follow up with your physician and I wish you well.